MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX15 OXY EAST WITH 3L RES STERILE; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX15 OXY EAST WITH 3L RES STERILE; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE30C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo will not receive the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during to cardiopulmonary bypass, the oxygenator had poor gas transfer.As per the user facility, the case was for a coronary artery bypass grafting (cabg) x 5.The flow throughout the surgery remained around 4 to 4.5 liters per minute (l/min), with a sweep set at 3 lpm and the fraction of inspired oxygen (fio2) was kept at 100%.Sevoflurane was 2% throughout the surgery.The initial partial pressure of oxygen (po2) upon initiation was at 420.Arterial blood gasses (abgs) were performed every 30 minutes, with the next po2 at 159.8, followed by 94.8.The recirculation line was opened at this point and sighing of the oxygenator occurred every 10 minutes or less.The last po2 on pump before coming off was 138.4, and the patient's po2 after bypass was at 396.8.The unit was not changed out, as the anesthesiologist was notified of low po2 with and all other prothrombin (pt) values were within normal range.No known consequence or health impact to patient.Product was not changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 18, 2024.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date, updated udi information); g3 (date received by manufacturer) ; g4 (added pma/510(k) number); g6 (indication that this is a follow-up report) ; h2 (follow-up due to additional information) ; h4 (device manufacture date); h6 (identification of evaluation codes 3331, 4114, 3221, 4315).The affected sample was not returned for evaluation; therefore, a thorough investigation could not be performed, and a definitive root cause could not be determined.Review of the manufacturing record and the incoming inspection record of the involved product code/estimated lots found no anomaly in them.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX15 OXY EAST WITH 3L RES STERILE
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key19562526
Report Number1124841-2024-00073
Device Sequence Number12637834
Product Code DTZ
UDI-Device Identifier00699753450806
UDI-Public(01)00699753450806(17)260930(10)3M16
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Model Number3CX*FX15RE30C
Device Catalogue NumberN/A
Device Lot Number3M16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown